Q. How to bring down the allergic reaction I had for cough medicine?

Answered by
Dr. Naresh Kumar Monigari
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 08, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I recently had an allergic reaction to cough medicine. Nowadays, every time I sweat and getting rash. The reaction happened about a week ago. I am just wondering how long this will last.

#

Hello,

Welcome to icliniq.com.

I had gone through all the data posted.

  • Firstly, it is very rare to get an allergic reaction to cough medicine. Kindly tell me more details about the episode that happened a week ago.
  • Was there a fever? What made you think of allergic reaction? Now, where is the rash? Is it itchy? Can you share some pictures of the rash if possible?
  • Do you have asthma or childhood history of asthma and any history of allergy?
  • Generally, allergic reaction subsides within three to five days.
  • Do you use any other medicine? Kindly review with more details so that I can help you better.

Revert with the details to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Before a week, I woke up with a headache, cold and slight sore throat. Then, after two days I had a cough, I got some cough medicine from the chemist and had three doses of it throughout the day. That afternoon, I went to the gym and once I sweated I broke out with a rash all over my body. I attended the hospital and was given a needle of Phenergan. This cleared it up temporarily but since then every time I take part in physical activity and sweat I break out again. Then once I shower and cool down it clears up. It is very itchy, red and usually starts on my back or stomach and spreads to my arms and legs after that.

#

Hello,

Welcome back to icliniq.com.

I had gone through all the data posted.

  • From the above data, it does not look like allergic reaction due to cough medicine.
  • It is an allergic reaction, but the trigger is not the cough medicine. Mostly it would be a new environment, towel or something that you started using new or doing new.
  • Allergy due to any medicine usually occurs immediately or early after taking medicine and usually gets down after stopping it.
  • From your history, you are still having complaints after stopping the drug and it means that there is some trigger at the environment itself or any new ornament that you are wearing.
  • Try doing workout or physical activity at home or some other place, try changing towel or dress you use for workout.
  • I suggest you tablet Ebast (Ebastine) 10 mg once a day preferably 2 hours before going for workout. Consult your specialist doctor, discuss with him or her and take treatment with consent.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

How long will it last? Will it go away?

#

Hello,

Welcome back to icliniq.com.

  • Is itching more during daytime or night? Are skin lesions present over hands, especially finger webs?
  • Kindly consult a dermatologist for clinical examination and basic blood tests.
  • Take Ebastine and see for two days. As I told, until we find the causating agent the rash may not subside.

Revert back with the answers to an internal medicine specialist online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
My allergy does not subside with 10 mg Cetirizine. Should I take 20 mg?

.. an allergy testing done, either a skin prick or a blood comprehensive. Next, based on the allergens you are sensitive to, we can advise you on further course of action. With respect to getting tolerant to Cetirizine 10 mg, why not try Fexofenadine...   Read full

Have allergy problems. I always have runny nose or sore throat or excessive sneezing and coughing and cannot breathe normally.

I want to know abt itching in whole body afrt kdney trsnplant ..mdcn gvng is pangraf 2mg..myofortic360mg ...which test is done so itchng will diagnose   Read full

I have tightness in chest. Is it start of a heart attack?

I want to know abt itching in whole body afrt kdney trsnplant ..mdcn gvng is pangraf 2mg..myofortic360mg ...which test is done so itchng will diagnose   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have a blocked, itching and running nose. What can be done?

Query: Hello doctor,I am a 22-year-old male. My height is 5 feet 6 inches and my weight is around 60 kg. I have a problem in my nose for the past two years. Currently, I am not taking any medicine. I have a blocked and running nose at the same time. Whenever I eat food, go in the wind of fan or AC, my nose...  Read Full »

Simple Guidelines to Cure Asthma

Article Overview: Here I have explained the term asthma and how our body works against allergens. I wish people to have a good understanding of the disease and treatment options to go a long way in establishing a cure for it. Read Article


Dr. Shruti Sridhar
Homeopathic Physician

Hay fever and asthma are very frequent today. Allergy or hay fever is the inflammatory reaction of the respiratory system to an allergen. All allergic attacks initially begin as acute episodes of runny nose, watery eyes, itching, etc. It will occur periodically to one or more allergens. Here, I am e...  Read Article

Is it abnormal for hCG to rise slowly?

Query: Hi doctor, My hCG level is not doubling. What can be the reason? A week back it was 250 and now it is 423. Is this abnormal? Please suggest.  Read Full »

Also Read


I am suffering from dry and scaly scalp. Is that scalp psoriasis?
Hello doctor, I am suffering from dry, scaly patches on the scalp for the last six to eight months. Since childhood, I h...  Read more»
Birth Control Methods - Facts, and Types
Devices or treatments done to prevent unwanted pregnancy are called birth control methods.In this article, I am going to...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.